Moxifloxacin and bilateral acute iris transillumination

Robert M. Knape, Fouad E. Sayyad, Janet L Davis

Research output: Contribution to journalArticle

20 Citations (Scopus)

Abstract

Recent publications have alerted clinicians to a syndrome of uveitic transilluminating iris depigmentation associated with systemic fluoroquinolones and other antibiotics. Bilateral acute iris transillumination, which is associated with loss of the iris pigment epithelium and results in iris transillumination, differs from the previously described bilateral acute depigmentation of the iris, which is associated with atrophy of the iris stroma without transillumination. We present a case of fluoroquinolone-associated uveitis with anterior segment optical coherence tomography imaging to highlight some observations about this syndrome. We interpret pharmacokinetic data to help explain why oral, but not topical, moxifloxacin may cause fluoroquinolone-associated uveitis.

Original languageEnglish
Pages (from-to)1-3
Number of pages3
JournalJournal of Ophthalmic Inflammation and Infection
Volume3
Issue number1
DOIs
StatePublished - Dec 1 2013

Fingerprint

Transillumination
Iris
Fluoroquinolones
Anterior Uveitis
Uveitis
Optical Coherence Tomography
Atrophy
moxifloxacin
Epithelium
Pharmacokinetics
Anti-Bacterial Agents

Keywords

  • Fluoroquinolone
  • Iris transillumination
  • Moxifloxacin
  • Pigment dispersion
  • Uveitis

ASJC Scopus subject areas

  • Ophthalmology
  • Infectious Diseases

Cite this

Moxifloxacin and bilateral acute iris transillumination. / Knape, Robert M.; Sayyad, Fouad E.; Davis, Janet L.

In: Journal of Ophthalmic Inflammation and Infection, Vol. 3, No. 1, 01.12.2013, p. 1-3.

Research output: Contribution to journalArticle

@article{f4f0636b334d428e88f3abdf3b025f83,
title = "Moxifloxacin and bilateral acute iris transillumination",
abstract = "Recent publications have alerted clinicians to a syndrome of uveitic transilluminating iris depigmentation associated with systemic fluoroquinolones and other antibiotics. Bilateral acute iris transillumination, which is associated with loss of the iris pigment epithelium and results in iris transillumination, differs from the previously described bilateral acute depigmentation of the iris, which is associated with atrophy of the iris stroma without transillumination. We present a case of fluoroquinolone-associated uveitis with anterior segment optical coherence tomography imaging to highlight some observations about this syndrome. We interpret pharmacokinetic data to help explain why oral, but not topical, moxifloxacin may cause fluoroquinolone-associated uveitis.",
keywords = "Fluoroquinolone, Iris transillumination, Moxifloxacin, Pigment dispersion, Uveitis",
author = "Knape, {Robert M.} and Sayyad, {Fouad E.} and Davis, {Janet L}",
year = "2013",
month = "12",
day = "1",
doi = "10.1186/1869-5760-3-10",
language = "English",
volume = "3",
pages = "1--3",
journal = "Journal of Ophthalmic Inflammation and Infection",
issn = "1869-5760",
publisher = "Springer Verlag",
number = "1",

}

TY - JOUR

T1 - Moxifloxacin and bilateral acute iris transillumination

AU - Knape, Robert M.

AU - Sayyad, Fouad E.

AU - Davis, Janet L

PY - 2013/12/1

Y1 - 2013/12/1

N2 - Recent publications have alerted clinicians to a syndrome of uveitic transilluminating iris depigmentation associated with systemic fluoroquinolones and other antibiotics. Bilateral acute iris transillumination, which is associated with loss of the iris pigment epithelium and results in iris transillumination, differs from the previously described bilateral acute depigmentation of the iris, which is associated with atrophy of the iris stroma without transillumination. We present a case of fluoroquinolone-associated uveitis with anterior segment optical coherence tomography imaging to highlight some observations about this syndrome. We interpret pharmacokinetic data to help explain why oral, but not topical, moxifloxacin may cause fluoroquinolone-associated uveitis.

AB - Recent publications have alerted clinicians to a syndrome of uveitic transilluminating iris depigmentation associated with systemic fluoroquinolones and other antibiotics. Bilateral acute iris transillumination, which is associated with loss of the iris pigment epithelium and results in iris transillumination, differs from the previously described bilateral acute depigmentation of the iris, which is associated with atrophy of the iris stroma without transillumination. We present a case of fluoroquinolone-associated uveitis with anterior segment optical coherence tomography imaging to highlight some observations about this syndrome. We interpret pharmacokinetic data to help explain why oral, but not topical, moxifloxacin may cause fluoroquinolone-associated uveitis.

KW - Fluoroquinolone

KW - Iris transillumination

KW - Moxifloxacin

KW - Pigment dispersion

KW - Uveitis

UR - http://www.scopus.com/inward/record.url?scp=84881036307&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84881036307&partnerID=8YFLogxK

U2 - 10.1186/1869-5760-3-10

DO - 10.1186/1869-5760-3-10

M3 - Article

AN - SCOPUS:84881036307

VL - 3

SP - 1

EP - 3

JO - Journal of Ophthalmic Inflammation and Infection

JF - Journal of Ophthalmic Inflammation and Infection

SN - 1869-5760

IS - 1

ER -